Page 2 of Doxycycline Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
Doxycycline Product Pictured:
100mg of Doxycycline Hyclate.
Lactose monohydrate; microcrystalline cellulose; sodium lauryl sulfate; sodium chloride; talc; anhydrous lactose; corn starch; crospovidone; magnesium stearate; cellulosic polymer coating.
Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
Little background: It was the end of my Junior year in high school and I got extremely extremely bad acne. It covered my ENTIRE face. I couldn't run my hands over my skin or even wash it without wincing in pain. I became deeply depressed over the summer and barely left my room. I knew I needed help and my mom took me to the doctors. They said I had severe acne and needed medication to help clear it. The first medication I had been on was doxycycline. I was on that for about 4 months and things got clear, not completely but enough. I decided to get off but of course, the acne came back. So I revisited my doctor and got prescribed minocyline and a birth control. I liked mino much better than doxy, one less pill and easier on the stomach. Finally I went to the doctors again for a check up and they decided to check my blood. I have irregular hormone levels, which was causing the acne. In order to correct the levels I needed a medication of course. So I was prescribed spironolactone! I have been on this for about 4 months and absolutely love it. It is 100 times better than any other medication I have tried. It took awhile to get started, maybe 3 months. But my skin was clear, no bumps, no cysts. One thing I would recommend is not waiting to refill.. The past week I forgot and haven't taken the pill in 5 days, and I now have multiple breakouts and cysts around my chin.. Of course I am discouraged but have faith that the pill will fix it all up quickly :)
Ive previously been on this medication a year or two ago but I then stopped because I wasn't getting any results. Recently I have started talking this with an epiduo cream. This time I got results the next day, not sure if it has anything to do with that or that I changed my cleanser from cetaphil to neutrogena. Although on the first day I did have very red skin that subsided during the day, despite this I chose to put it on again the next night because I've used both medications before with no side effects I assumed they were one offs. Now my skin is dry and peeling in weird places like under my eyebrow, I'm not sure if this has to do with my medication because I didnt put any cream under my eyes brows. Wondering if anyone else is on the same regime as me and if they are experiencing any of this. I suppose the dry skin is not that bad but as being oily skinned I don't usually get dry and it's quite bothering to suddenly start.
I started Doxycycline when my acne came up out of no where. My GP prescribed me 50ml a day, as well as the pill (Diane). A week into taking Doxy, my skin got ALOT worse. I read that this would happen but I was not prepared for how bad it would get. My acne was now mostly cystic and I was waking up with 5 new pimples every morning. I went back to my GP and he put me on 100ml once daily to fasten the process. I stuck with the Doxy even though my skin was horrible. I am now 6 weeks in and my skin has improved dramatically. I am now 95% acne free, only left with a few small pimples around my jawline. My advice would be to stick with Doxycycline even if you feel that it's not working. I promise this antibiotic does work, it just takes time and patience. I also changed my makeup to mineral powder instead of liquid foundation and I also found that helped a lot. I also stopped using expensive face washes and bought cetaphil which helped as well. Stick with Doxy, make a few simple changes, and I promise you will see results!!
My doctor gave me this without giving me any warnings of any consequences, even though I asked.
First few months it was great, my skin was perfectly clear. I thought it was great. Then I started becoming severely depressed. I started having suicidal thoughts and couldn't concentrate on anything. Acne appeared all over my back and a bit on my chest too, which I had never had before. It had only been on my face. As soon as I stopped taking them I felt complete mental relief and after a few weeks I felt normal and happy but I was extremely unhappy because of the acne on my back and chest. It has been around six months since I stopped the antibiotics and I am still getting some acne on my back and I get it on my face to. It's going to take a long time for the acne to stop and for my skin to fix the scarring :(
Unfortunately.. .They kept me on this for YEARS! (high school) as soon as I stopped or if I didnt have it on hand my face would EXPLODE.
Wasnt curing anything was only covering up the problem.
Keep in mind these are also meds that are typically given to people to treat respitory infections. I wasn't sick..., I had acne! Later i learned my acne was triggered by food intolerance's. FOOD! Simple as that...
I still resent not being more aware when i was younger and that the Doctors were as sh*tty as they were.
Thankfully I still have my liver!
I haven't had good skin for 6 months. Until now. At the start i ordered the acne.org regimen (biggest of everything. Cleanser, moisturiser, Benzoyl Peroxide, AHA, Organic jojoba oil.) My skin just got more dry and irritated. But kept with it. After 2 months and no success, i decided to go see my family doctor. But this place got a new guy doctor that i haven't been seeing before. By the way im 14 years old and a guy. So i went and he was asking me why i want acne treatment and wanted to refer me to a counselor. He was more like forcing me. He didn't give me an option. Anyway, he told me to come back next time and book an appointment. My mum didn't book an appointment and i didn't go. So sick of doctors refering patients (i think i know why because im a teenager going through puberty and that's expected to get acne) to go get there brain fixed instead of actually fixing there acne. It's like the doctor is just saying to me deal with it. Anyway, failing to get get professional help, i tired all i could from over-the-counter product's to home remedies, which made my skin even worse. I took absent days off school ashamed of my acne, it was terrible. I finally went to a different doctor that prescribed me 50mg doxycycline twice a day. He also refered me to go see a dermatolologist. After the first day i could see pimples becoming less inflamed. The next day those couple pimples were nearly completely gone. My skin was flaking and drying out. So i also use a pea size amount of acne.org AHA 10% with a pump of acne.org moisturiser and that helps alot. I also cleanse like normal with the acne.org cleanser. I am finally seeing improvement for the first time in 6 months.
I am taking 50 mg a day for more than three weeks now and what I noticed is it reduced the frequency of having breakouts.In these 3 weeks I only had three pustules whereas I used to get atleast two every week.Dunno if it's gonna clear me,but still hoping for the best.
P.S-Never go for azithromycin.It may do more harm than good.
Creates imbalance in the body, kills all the good bacteria you need to be fighting off you acne, and doesn't do anything. I took this for months and stopped taking it. It didn't do anything when I started or stopped. I take vitamin A supplements, much more effective and better for you.
Doxy does work, however being that it is an antibiotic it is not a viable solution for long-term management of acne. It will likely cause nausea, and it makes you very sensitive to sunlight, so it's important to cover up and wear sunscreen when using this product. Make sure you take probiotics or consume some form of yogurt-type product while on any antibiotic because it will deplete the beneficial flora in your gut, making you more susceptible to malabsorption and fungal infections. I only recommend using as a stepping stone to get to Accutane, as insurance companies like to see you've exhausted all other options first. It is important to realize that no antibiotic will cure you of your acne. The effects only last while using the product, and occasionally, the effects may wear off over time as the acne-causing bacteria in your skin becomes resistant to the drug.